North Carolina, 2015Damaging Winds in North Carolina, June 30, 2015
June 30, 2015 · NWS AKQ · 2 events in 2 counties and zones
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 3:48 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 30, 3:48 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT TUE JUN 30 2015
.SYNOPSIS...
COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST LATE THIS
AFTERNOON INTO TONIGHT. THE FRONT WILL STALL ACROSS THE REGION
WEDNESDAY THROUGH SATURDAY...WITH LOW PRESSURE TRACKING ALONG THE
FRONT LATER THURSDAY AFTERNOON INTO THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 378 IS IN EFFECT UNTIL 10 PM EDT FOR
THE ERN VA PIEDMONT AND PORTIONS OF CENTRAL AND ERN VA. ALSO FOR
DORCHESTER COUNTY MD AND NORTHAMPTON COUNTY NC.
LATEST GOES VISIBLE IMAGERY DEPICTS EXPANDING CU FIELD OVER THE
LOCAL AREA. ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS HAVE
DEVELOPED ALONG A LINE FROM SOUTH HILL TO RICHMOND AND THE NORTHERN
NECK IN VIC OF THE LEE/THERMAL TROUGH. BEGINNING TO SEE LIGHTNING
ACTIVITY INCREASING IN THESE CELLS...BUT THEY WILL CONTINUE TO
FIGHT THE WARM AIR ALOFT AND MODEST MID-LEVEL LAPSE RATES. EXPECT
CONVECTION TO CONTINUE IN THIS REGION THRU THE AFTERNOON...AS
LOCATIONS TO THE EAST FIGHT THE RIDGE OVER THE SUBTROPICAL WRN
ATLANTIC. SPC MESOANALYSIS DEPICTS 1000-1500 J/KG MLCAPE ALONG
WITH 40-50 KT EFFECTIVE SHEAR. THE MAIN THREAT WILL BE DAMAGING
WIND GUSTS DUE TO STRONG SHEAR IN A REGION OF STEEP LOW-LEVEL
LAPSE RATES AND A WELL MIXED BL. BRIEF HEAVY RAINFALL ALSO
EXPECTED. HAVE MAINTAINED 30-40 POPS THIS AFTERNOON AS CONVECTION
REMAINS SCATTERED.
ANOTHER AREA OF CONVECTION ASSOCIATED WITH THE
APPROACHING/WEAKENING FRONT WILL APPROACH FROM THE WEST LATE THRU
THE AFTERNOON. BETTER HEIGHT FALLS/UVM ALSO ARRIVE THIS EVENING.
PV ANOMALY AND INCREASING WINDS ALOFT PROGGED TO DEVELOP A WAVE OF
LOW PRESSURE ALONG THE THERMAL TROUGH. THUNDERSTORMS PROGGED TO
LIFTS INTO THE PIEDMONT FROM THE WEST...SPREADING EWD ACROSS THE
LOCAL AREA. CONTINUED INFLUENCE FROM THE WRN ATLANTIC RIDGE
EXPECTED TO SUPPRESS ACTIVITY AS IT REACHES THE COAST DUE TO WARM
TEMPS ALOFT. LLJ ALSO KICKS IN THIS EVENING...ADVECTING BETTER
MOISTURE INTO THE REGION. DAMAGING WIND THREAT CONTINUES INTO THE
EVENING HOURS.
POPS TAPER OFF AFTER MIDNIGHT WITH PARTIAL CLEARING LATE
(ESPECIALLY W). MAY BE A FEW SHOWERS LINGERING ERN VA. LOW TONIGHT
ARE FORECAST TO RANGE FROM THE UPPER 60S TO MID 70S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE FRONTAL BOUNDARY SETTLES IMMEDIATELY NORTH OF THE REGION WEDS
AS SHORTWAVE ENERGY EXITS THE NE COAST. OVERALL...THERE IS LITTLE
FORCING IN DEEP LAYER WLY FLOW. SFC TROUGH ALSO LOCATES ALONG THE
IMMEDIATE COAST. WILL RETAIN SLIGHT CHANCE POPS FOR MOST OF THE
AREA...WITH THE EXCEPTION OF LOW END CHANCE POPS CLOSER TO THE
COAST WHERE LOW-LEVEL MOISTURE WILL INTERACT WITH THE SFC TROUGH.
HIGHS FORECAST IN THE UPPER 80S TO LOW 90S. PARTLY CLOUDY AND DRY
CONDITIONS ARE EXPECTED WEDS NIGHT WITH LOWS IN THE UPPER 60S TO
LOW 70S.
THE FRONT SAGS SOUTHWARD INTO THE REGION BY THURSDAY.
MEANWHILE...SHORTWAVE ENERGY IS EXPECTED TO TRACK INTO THE CENTRAL
APPALACHIANS BY THURSDAY AFTERNOON. SHORTWAVE WILL DEVELOP A WAVE
OF LOW PRESSURE OVER ERN NC AS ANOTHER STRONGER AREA OF LOW
PRESSURE ASSOCIATED WITH A STRONGER UPPER WAVE LOCATES OVER THE
MID MS VALLEY. 20-30 POPS THURS MORNING INCREASE TO 40-50 POPS
THURS AFTERNOON AND EVENING...AND CONTINUING THRU THE OVERNIGHT.
PWATS PROGGED TO INCREASE TO 2+ INCHES THURS NIGHT IN DEEP LAYER
SWLY FLOW. ANOMALOUS MOISTURE IN CONCERT WITH SHORTWAVE ENERGY
LIFTING ALONG THE FRONT WILL RESULT IN PERIODS OF MODERATE TO
HEAVY RAINFALL THURS NIGHT. DUE TO THE RECENT RAINFALL (UP TO 600
PCT OF NORMAL THIS PAST WEEK)...MINOR FLOODING IS POSSIBLE AND HAS
BEEN HEADLINED IN THE HWO. 72 HR RAINFALL TOTALS (INCLUDING TODAY)
RANGE FROM OVER AN INCH FROM THE PIEDMONT INTO CENTRAL VIRGINIA TO
THREE QUARTERS OF AN INCH NEAR THE COAST. LOCALIZED HIGHER AMOUNTS
ARE EXPECTED. HIGHS THURS IN THE MID-UPPER 80S. LOWS THURS NIGHT
IN THE MID- UPPER 60S NORTH TO LOW 70S SOUTH.
BOUNDARY AND ANOMALOUS MOISTURE REMAIN OVER THE REGION FRI AS THE
AFOREMENTIONED MID MS VALLEY LOW APPROACHES FROM THE WEST. WILL
MAINTAIN SOLID CHANCE POPS FRI AS SEVERAL WAVES CONTINUE TO SPREAD
OVER THE REGION. HIGHS FRI IN THE LOW-MID 80S (UPPER 70S FAR NW)
UNDER MOSTLY CLOUDY-CLOUDY SKIES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPSTREAM BLOCKING PATTERN RESULTS IN LITTLE MOVEMENT OF OVERALL
SYNOPTIC FEATURES THRU THE HOLIDAY WKEND / MED RANGE PERIOD.
MODELS STALL WAVY FRONTAL BNDRY ACROSS THE MID ATLNTC REGION SAT.
GFS WANTS TO PUSH THIS BNDRY INTO NORTH CAROLINA SUN AS WEAK HIGH
PRS BUILDS INTO THE REGION FROM THE NORTH WHILE ECMWF KEEPS THE
BNDRY NEARLY STNRY ACROSS THE RGN. THE BNDRY PROGGED TO LIFT NORTH
AS A WARM FRNT MONDAY WITH A TROF LINGERING ACROSS THE AREA TUESDAY.
THUS LOOK FOR CHC POPS EACH DAY AS TIMING OF ANY ONE DISTURBANCE
RATHER PROBLEMATIC THIS FAR OUT.
HIGHS SAT / SUN IN THE M-U80S...85-90 MON / TUE. LOWS U60S-M70S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS PERSIST ACROSS AREA TERMINALS THROUGH THE TAF
PERIOD. BEGINNING TO NOTICE SOME CU/SC PUSHING IN FROM THE W/SW
ALONG A WEAK SFC TROUGH. SHRAS/TSTMS ARE PSBL THIS AFTN/EVENG
ESPECIALLY AT RIC/SBY...BUT CHANCE IS TOO LO TO INCLUDE IN THE
TAFS ATTM. WINDS WILL REMAIN S-SW AND COULD SEE AN OCCASIONAL GUST
UP TO ~20 KT THROUGH LATE AFTN. CURRENTLY NOTING NARROW LINE OF
CONVECTION LIFTING NORTHEAST FROM THE WESTERN CAROLINAS. COULD SEE
A BRIEF PERIOD OF SHOWERS TONIGHT AFTER 23Z IN ASSOCIATION WITH
THIS ACTIVITY, AND AS UPPER DISTURBANCE PUSHES ACROSS TONIGHT.
BEST CHANCE WILL BE MAINLY TO THE W OF KRIC. HOWEVER, FORECAST
CONFIDENCE REMAINS LOW THAT THIS CONVECTION WILL IMPACT ANY ONE
TERMINAL AND WITH ANY CONVECTION STILL AT LEAST 6 HRS OFF, HV HELD
OUT OF THE TAF FOR NOW. OUTSIDE OF ANY SHOWERS, EXPECT SOME LOWER
CIGS MOVING IN OVERNIGHT ON SW FLOW, AND DROPPED DOWN TO LOW END
VFR NEAR MVFR CATEGORY OVERNIGHT.
OUTLOOK...A FRNTAL SYSTM SLOWLY APPROACHES FM THE W DURING THE
REST OF THE WEEK. MAINLY VFR CONDS WILL PREVAIL THROUGH THE PERIOD.
THERE WILL BE CHANCES FOR AFTN/EVENG SHRAS/TSTMS EACH DAY WITH THE
HIGHEST CHANCES ON THU AND FRI WITH THE FRONT IN THE VICINITY, BUT
THE PERIOD OF MOST WIDESPREAD RESTRICTION AND CHCS FOR VSBY
RESTRICTIONS COME THURSDAY AFTN/FRIDAY MORNING.
&&
.MARINE...
WILL KEEP CRNT SCA HEADLINES UP FOR THE CHES BAY TONIGHT AS PRS
GRDNT TIGHTENS ENOUGH FOR MARGINAL (15-20 KT) WNDS. GRDNT RELAXES
WED MORNING KEEPING A WEAKER SLY/SWLY FLOW (10-15 KT) THRU WED NIGHT
AHEAD OF AN APPROACHING COLD FRNT. THE FRNT DROPS INTO THE AREA FM
THE NW ON THU...WITH WINDS BCMG LIGHT AND VRBL AS THE FRNT STALLS
THE LIFTS BACK NORTH AS A WARM FRONT THU NIGHT AND FRI. WAVES AVGG
1-2 FT AND SEAS AVGG 2-4 FT THRU THE WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ630>632-
634.
&&
SYNOPSIS...AJZ/MAM
NEAR TERM...AJZ/SAM
SHORT TERM...AJZ/SAM
LONG TERM...MPR
AVIATION...MAS/MAM
MARINE...MPRHazardous weather outlook, Jun 30, 2:47 PM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT TUE JUN 30 2015
VAZ048-060>062-064>069-079>083-509>520-012000-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
347 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
NCZ013>017-030>032-102-VAZ086-093-095>100-523>525-012000-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-MATHEWS-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
347 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ084-087>090-092-012000-
NORTHAMPTON NC-GLOUCESTER-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-
347 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
MDZ021-VAZ075>078-085-521-522-012000-
DORCHESTER-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
WESTERN ESSEX-EASTERN ESSEX-
347 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
MDZ022>025-012000-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
347 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
05
In the hours before
Special weather statement, Jun 30, 5:08 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
608 PM EDT TUE JUN 30 2015
VAZ099-100-302300-
NORTHAMPTON-ACCOMACK-
608 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NORTHAMPTON AND SOUTH
CENTRAL ACCOMACK COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF
NASSAWADOX...OR 12 MILES SOUTHWEST OF EXMORE...MOVING EAST AT 35 MPH.
WIND GUSTS OF UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EXMORE...NASSAWADOX...WILLIS WHARF...EASTVILLE...WARDTOWN...
FRANKTOWN...QUINBY...SMITH BEACH...BIRDSNEST...MACHIPONGO AND
JAMESVILLE.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3748 7567 3755 7573 3752 7575 3746 7566
3737 7572 3749 7572 3748 7581 3740 7573
3740 7576 3738 7573 3740 7579 3732 7575
3740 7585 3733 7584 3735 7600 3755 7593
3757 7560
TIME...MOT...LOC 2207Z 272DEG 18KT 3746 7604
44Special weather statement, Jun 30, 5:19 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EDT TUE JUN 30 2015
VAZ060-067-068-302245-
NOTTOWAY-PRINCE EDWARD-AMELIA-
619 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NOTTOWAY...SOUTHWESTERN
AMELIA AND EAST CENTRAL PRINCE EDWARD COUNTIES...
AT 618 PM EDT...A STRONG THUNDERSTORM WAS OVER CREWE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
JETERSVILLE AROUND 630 PM EDT.
SPAINVILLE AROUND 640 PM EDT.
AMELIA COURTHOUSE AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLAY STORE...BURKES
TAVERN...OLIVEVILLE...FERGUSONVILLE...DENARO...TRUXILLO...
MAPLEWOOD...EARLS...JENNINGS ORDINARY AND PRINCE EDWARD STATION.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3740 7802 3721 7778 3707 7819 3708 7819
3708 7820 3709 7821 3709 7823 3711 7823
3711 7825 3717 7832
TIME...MOT...LOC 2218Z 234DEG 26KT 3718 7814
MINNICKSpecial weather statement, Jun 30, 5:33 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT TUE JUN 30 2015
NCZ012>014-030-302315-
BERTIE-NORTHAMPTON-HERTFORD-GATES-HERTFORD-
633 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERTFORD...NORTHWESTERN
BERTIE...SOUTHEASTERN NORTHAMPTON AND SOUTHWESTERN GATES COUNTIES...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS NEAR AULANDER...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS OF UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AHOSKIE...MURFREESBORO...AULANDER...CHOWAN UNIVERSITY...WOODLAND...
WINTON...LEWISTON WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...
HARRELLSVILLE...COMO...UNION...KELFORD...SAINT JOHN...PROCTORS
CORNER...CHOWAN BEACH...POOR TOWN...RAYS BEACH AND EAGLETOWN.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3608 7716 3622 7730 3653 7708 3632 7670
TIME...MOT...LOC 2232Z 230DEG 19KT 3620 7717
44
Special weather statement, Jun 30, 5:33 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT TUE JUN 30 2015
MDZ021-022-302300-
DORCHESTER-WICOMICO-
633 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DORCHESTER AND
NORTHWESTERN WICOMICO COUNTIES...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR VIENNA...OR 11 MILES
NORTHWEST OF SALISBURY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
DELMAR AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MARDELA SPRINGS...
GALESTOWN AND BROOKVIEW.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3846 7569 3845 7552 3835 7579 3850 7593
3862 7571
TIME...MOT...LOC 2233Z 239DEG 49KT 3848 7575
GINGRICHSpecial weather statement, Jun 30, 5:45 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 PM EDT TUE JUN 30 2015
VAZ065-079-087-302330-
BRUNSWICK-MECKLENBURG-GREENSVILLE-
645 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT BRUNSWICK...SOUTHEASTERN
MECKLENBURG AND NORTHWESTERN GREENSVILLE COUNTIES...
AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER BRODNAX...MOVING EAST
AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BRUNSWICK AROUND 700 PM EDT.
LAWRENCEVILLE AROUND 705 PM EDT.
RADIUM AROUND 720 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EDGERTON...WARFIELD...
PRICES MILL...DOLPHIN...ANTE...BOWENS CORNER...COCHRAN...
CALLAVILLE...FORKSVILLE AND BUFFORD CROSSROADS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3678 7806 3678 7803 3680 7803 3692 7772
3690 7768 3666 7756 3657 7809 3674 7817
TIME...MOT...LOC 2245Z 251DEG 33KT 3668 7805
GINGRICHLocal storm report, Jun 30, 5:50 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
650 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL DUTTON 37.49N 76.47W
06/30/2015 M0.75 INCH GLOUCESTER VA BROADCAST MEDIA
DIME SIZE HAIL
&&
EVENT NUMBER AKQ1501083
LALEXANDThunderstorm Wind, Gates
- When
- June 30, 6:20 PM EST
- Where
- Gates County, 1.77 mi SE of Vivian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.360, -76.680
Trees and power lines were downed near the intersection of Carter and Perkins Roads.
Thunderstorm Wind, Northampton
- When
- June 30, 8:57 PM EST
- Where
- Northampton County, 0.69 mi N of Potecasi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.380, -77.230
Trees were downed between Conway and Woodland along Highway 35.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590320, 590321.